MAUDE Adverse Event Report: ABBOTT VASCULAR ACCULINK; CAROTID STENT

ABBOTT VASCULAR ACCULINK; CAROTID STENT
Catalog Number 1011342-30
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an internal carotid artery.An acculink was advanced to the lesion with no resistance noted and deployment was activated.However, resistance was noted with the thumbslide although the stent was already a little out of the sheath (partially deployed).The physician stopped and decided to remove the device.Some resistance was met with the anatomy during removal.Once removed outside of the anatomy, it was noted that the stent came off completely.It did not remain in the anatomy.A second stent was deployed without issue to successfully complete the procedure.There was no clinically significant delay or adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulties were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely related to procedural circumstances.The difficulty removing and stent dislodgment are the result of retracting the delivery system with the stent partially deployed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACCULINK
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9173205
Report Number2024168-2019-12469
Device Sequence Number2323747
Product Code NIM
UDI-Device Identifier08717648076343
UDI-Public08717648076343
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number1011342-30
Device Lot Number9061361
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight60